The Lupus Forum banner
1 - 13 of 13 Posts

·
Registered
Joined
·
184 Posts
Discussion Starter · #1 ·
Hi Everyone,

I should maybe post on medication, but I wanted a answer sooner than later and thought this post would be viewed more often. Sarah my daughter has finished chemo for CNS Lupus that affected her brain mostly, has started Cellcept on March 5th. She was to take 250 mg once a day for three days, then 250 mg. twice a day for three days then 250 mg 3 times a day for three days, then move up to 500 mg twice a day.

Now here is my question, she started to take it but by mis take she was taking 250 mg once a day for 12 days then moved up 2 days ago to 250 mg. twice a day two days ago.(she had realized her mistake by this time) She ran out of meds so I picked up the next perscription which is a 500 mg. capsules. So she has worked up slowly which might not be a really bad thing so I phoned the fellow on call last night with our new delema.

She has been vomiting last night and has been extremely nauseated since she started taking 250 twice a day. She is not even up to the dose she should have been at. She has also had some trouble sleeping.

I read the side effects and know this can be it, the Doctor is to get back to me, but has not.

Does anyone have any insight, was anyone so nauseated that they were vomiting, or could this just be a case of Gasto. She has no other Gasto symptom.

Thanks in Advance
Sharon
 

·
Registered
Joined
·
1,835 Posts
Hi:

I am on CellCept, and I had the same symptoms when I first started. I found that I MUST take on an empty stomach. I take my morning dose then wait 1/2 hour and have a hot beverage (tea or hot cocoa) are all I can tolerate. I am fine after that. The afternoon dose I must take 1 hour before dinner or 2 1/2 hours after dinner. This seems to work the best for me.

Some people say they need a full belly to tolerate the med...

Everyone is different.

Has she been taking on empty or full stomach? I would just try the opposite and see how she feels. The 500 MG's can be cut in a pill cutter, My dr had me start that way as it was cheaper on my insurance. I take 500mg 2X a day plus 5mg prendisone and this seems to be a really good dose for me...although I would rather up the cellcept and drop the prendisone.

Best of luck - Stephanie
 

·
Registered
Joined
·
1,018 Posts
I just wanted to say - to cheer up your daughter - although I didn't actually vomit when I started cellcept I thought I would never get over being nauseated. Now I don't even think about it. So tell her to persevere. I love the stuff. :) Sorry I can't offer advice but I don't remember how I did it. Sorry.
 

·
Registered
Joined
·
184 Posts
Discussion Starter · #4 ·
Thanks Guys,

Sarah takes cellcept as to the instructions on a empty stomach and like you Stephanie she can only tolerate tea till later. I just called her and she said she still feels so sick it makes me feel somewhat hopeful from your responses that it does get better.

The Fellow on call called this morning and said they consulted with the Rheumies and said to stop for this weekend (the Cellcept) and start again on Monday with the same instructions to start with 1- 250mg for 3 days and up it like I said earlier. I guess they want to rule out a bug or reaction. She is quite sensitive to medication and has had nausea even before diagnosis. So fingers cross and hopefully she will be able to progress.

Thanks

Sharon
 

·
Registered
Joined
·
4,583 Posts
:) Hi Sharon, I am on CellCept, and have been for some
time. I don't eat breakfast, never have. I come out in
the morning, take my meds, then get a cup of coffee. My
evening dose, I take and put them right beside my dinner plate, then just before I begin to eat, I take my evening dose. I have never had any problems of any kind with
CellCept, I am doing well with it. I hope youre daughter
gets adjusted. Be well.:wink2:
 

·
Registered
Joined
·
184 Posts
Discussion Starter · #6 ·
Its monday and we are restarting cellcept as Rheum. instruction again. Lets hope she had a bit of bug and won't have the side effects as last week.

Thanks all
 

·
Registered
Joined
·
1,640 Posts
Hi Sharon,

I am on Cell Cept. It does make me nauseous. Like others, I take it first thing upon rising, and have a cup of tea with it. I then wait an hour to take the rest of my meds, and have a bite to eat.

I am still working up to my full dose. I am up to 1500 mgs, now. He wants to get me up to 2000.

I hope your daughter's body adjusts to the medication. Maybe her dr. could prescribe an anti-nausea med, so she can keep her med down, and not feel so sick from it.

Please let us know how things turn out for you both..

Best Wishes,
Sandy
 

·
Registered
Joined
·
1,018 Posts
I forgot to say that I have a lot of problems with drugs making me nauseaous too, so there really IS hope - but I do think it took a couple of weeks (or 3) for the nausea to go away. :(
 

·
Registered
Joined
·
184 Posts
Discussion Starter · #9 ·
Sarah started back and she even looks sick and she is only on 250 mg. I told her about all your advice and she is going to try to put up. She has taken antinausea drugs and it doesn't really help much. I guess she must be very sensitive to drugs in general, as when she was on cyclo. they said she wouldn't loose her hair only thin, she lost all her hair.

Her hair is growing back but very sparse you can see her scalp and she used to have the thickest horse maine. Her semi-formal prom is coming up and she said over the weekend it never bothered her before, but she wants her hair back. Last night she said, I am just sick of feeling sick. She has been such a trooper so far, but I think she is so tired of it all.

Thanks for being there
Sharon
 

·
Registered
Joined
·
1,835 Posts
HI:

I posted earlier...but wanted to add a bit. I was on arava and was told I would have possible hair loss...I was almost bald...my insurance company covered a wig for those who loose hair due to medication.

Perhaps she can get a wig like her own hair for the prom? There are lost of companies that provide them for free of deep discounts...Just a thought for her self image!

Also once I settled on CellCept my hair grew back very quickly! Much nicer than before as well...softer and curlier (I have hair like Shirley Temple - big soft boingy curls).

Tell your daughter that we know how she feels..."I AM SICK AND TIRED OF BEING SICK AND TIRED" I want a bumper sticker that says this...

Take Care - Stephanie
 

·
Registered
Joined
·
184 Posts
Discussion Starter · #11 ·
Thanks Stephanie,

We were lucky to get two wigs one from my drug plan and one from my husband, and she has been very creative with hats. She wears them, but she does find them hot. I wasn't aware though that you loose hair on cellcept?

She is home today, she got confused with her English and wasn't prepared for her English class, and is working away today on her assignment. Her school has been very supportive of her, if she needs extra time. It has been quite the struggle getting back in the grove of school being off so long.

Yes sick and tired of being sick indeed, I am with everyone there. I feel the same way.
 

·
Registered
Joined
·
1,835 Posts
Hi:

To celar up...I did not say I lost my hair on CellCept, I said it grew back thicker and faster than expected, I lost it on Arava.

I am glad she was abale to get the wigs, they do help with self esteem. I too found hats too hot and constrictive, living in Florida hats are a necessity but I try to avoid when possible (hate a sweaty head).

Hope she see's improvement really soon.

Stephanie
 

·
Registered
Joined
·
184 Posts
Discussion Starter · #13 ·
I know I am not the patient but I am sick and tired too from the worry and wish I would take all of this on myself rather than see her suffer.

Wishing everyone didn't suffer, why, what is the purpose?

Sharon
 
1 - 13 of 13 Posts
Top